Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 54, NWS Gaylord, MI

May 27, 2012

NWS Gaylord, MI issued this small craft advisory at May 27, 2012, 10:23 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 27, 2012, 10:23 AM EDT (14:23 UTC)
Expired
May 27, 2012, 4:40 PM EDT
In force
6 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WHUS73 KAPX 271423
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1023 AM EDT SUN MAY 27 2012

LHZ345-LMZ341-272100-
/O.NEW.KAPX.SC.Y.0054.120527T1423Z-120527T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1023 AM EDT SUN MAY 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
521 
WHUS73 KAPX 272040
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
440 PM EDT SUN MAY 27 2012

LHZ345-LMZ341-272145-
/O.CAN.KAPX.SC.Y.0054.000000T0000Z-120527T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
440 PM EDT SUN MAY 27 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 27, 9:53 AM EDT, 30 minutes earlier.

Area forecast discussion, May 27, 9:53 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
953 AM EDT SUN MAY 27 2012

.SYNOPSIS...
ISSUED AT 450 AM EDT SUN MAY 27 2012

A STORM SYSTEM OVER THE ROCKIES...WILL MOVE INTO THE NORTHERN PLAINS
TODAY...THEN LIFT NORTHEAST INTO ONTARIO BY TUESDAY. THIS PATTERN
WILL GENERATE HOT AND MUGGY CONDITIONS...ALONG WITH SOME SHOWERS AND
THUNDERSTORMS...OVER THE STATE THROUGH MONDAY EVENING.

A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL THEN SWEEP ACROSS THE
GREAT LAKES MONDAY NIGHT...RESULTING IN MUCH COOLER AIR TO FILTER
INTO NORTHERN MICHIGAN FOR THE MIDDLE AND END OF THE WORK WEEK.

&&

.UPDATE...
ISSUED AT 952 AM EDT SUN MAY 27 2012

CONVECTIVE TRENDS REMAIN PRIORITY ONE THIS MORNING. EARLIER
MCS STILL CHUGGING ALONG OVER NORTHERN MICHIGAN...WITH THE MOST
CONVECTIVELY ACTIVE PART TRENDING SOUTH TOWARDS THE TRI-CITIES AND
SAGINAW BAY. ADDITIONAL CONVECTION FIRING OVER NORTHEAST WISCONSIN
AND NORTHERN LAKE MICHIGAN WHERE LOW/MID LEVEL INSTABILITY GRADIENT
AND NOSE OF STEADILY VEERING LOW LEVEL JET ARE BEST JUXTAPOSED. WILL
NEED TO ADJUST THE FORECAST BASED OFF THIS NEW DEVELOPMENT...
TRENDING THE EXIT OF SHOWERS/STORMS SEVERAL HOURS SLOWER OVER
NORTHERN LOWER. OTHERWISE...GIST OF INHERITED FORECAST ESSENTIALLY
REMAINS UNCHANGED...WITH AN ANTICIPATED NORTHWARD...AND DECAYING...
TREND TO AFTERNOON CONVECTION AS LOW LEVEL JET MIXES OUT AND WEAKENS.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 450 AM EDT SUN MAY 27 2012

CLOSED UPPER TROUGH OVER IDAHO WITH STRONGER AND DEEP SOUTHERLY
FLOW INTO THE HEART OF THE COUNTRY THIS MORNING...WHILE A RIDGE IS
POSITIONED OVER THE WESTERN GREAT LAKES. STRONG SHORTWAVE ENERGY
EJECTING FROM THE IDAHO TROUGH HAS HELPED PRODUCE LOW PRESSURE IN
THE DAKOTAS. STRONG SOUTHERLY WINDS WERE TRANSPORTING DEEPER
MOISTURE AND WARMTH OVER A WARM FRONT AND INTO THE UPPER MIDWEST
WHERE A LONG SWATH OF SHOWERS AND STORMS LINED UP FROM NORTH
DAKOTAS THROUGH MN...WI. THE CORE OF THE LLJ WAS DIRECTED WELL
OUT TO OUR WEST...BUT LOW LEVEL WINDS DID VEER OVER TOWARD US AS
THE NIGHT WORE ON. AREA VAD WINDS SHOWING THAT OUR WEAKER
CONVERGENCE HAS INDEED INCREASED...AND FAIRLY NICELY WITH 35 KTS
POINTING INTO THE NRN LOWER. THIS HAS ALLOWED SCATTERED STORMS TO
FIRE OFF SOUTH OF TVC AND ALONG PORTIONS OF M-55. FURTHER NORTH
INTO EASTERN UPPER...AND FURTHER AWAY FROM THE BETTER
FORCING/ADVECTIONS...NOT MUCH HAS GONE ON. EARLIER BATCH OF
SHOWERS AND STORMS REALLY FELL APART DUE TO THE DRYNESS OF THE
ATMOSPHERE...AND DUE TO THE DEVELOPMENT OF THE CONVECTION TO OUR
WEST.

ADDITIONAL STORMS ARE EXPECTED TO FIRE THROUGH DAYBREAK AND
FURTHER INTO NRN LOWER...BUT NO MORE THAN SCATTERED ACTIVITY. THE
CONVECTION UPSTREAM IS REALLY CHOKING OFF ANY MOISTURE/INSTABILITY
ADVECTION INTO EASTERN UPPER...AND BELIEVE THAT THUNDER MAY BE
HARD TO COME BY UP THERE. TRENDS FOR THE LATER MORNING HOURS WILL
BE THE TYPICAL EXPECTATION OF NOCTURNAL LLJ CONVECTION. THE LOW
LEVEL JET WILL MIX OUT...REDUCING THE FORCING...AND THE ACTIVITY
WILL WANE. WITHOUT DEEP ATMOSPHERIC MOISTURE/CLOUDS AROUND...DO
BELIEVE MODEL DEPICTIONS OF LOW PRESSURE LIFTING INTO ONTARIO
HAVING LITTLE DIFFICULTY IN ALLOWING THE WARM FRONT TO SURGE
NORTHWARD INTO NRN LOWER TODAY. THIS NORTHWARD PROGRESS MAY GET
HALTED BY A WEAKENING SFC LOW...AS WELL AS THE COLDER GREAT LAKES.
THUS...THE SURGE OF WARM AIR IS EXPECTED TO HOLD UP AROUND THE
STRAITS AND ALONG THE NE LOWER COASTLINE THIS AFTERNOON.
TEMPERATURES WILL SOAR INTO THE 80S AND EVEN LOW 90S ACROSS NRN
LOWER...THE RISE POSSIBLY SLOWED BY MORNING CLOUDINESS. HIGHS WILL
GET INTO THE MIDDLE 70S AGAIN IN EASTERN UPPER...WITH A STILL
SOUTHEAST KICK TO THE WINDS BRINGING IN COOLER AIR FROM THE LAKES.

THE EVENING WILL START OUT THIS WAY...WHILE THE LOW LEVEL JET
RAMPS UP AGAIN ACROSS WISCONSIN. BELIEVE THERE IS A GOOD CHANCE
THAT CONVECTION WILL BE ABLE TO DEVELOP NORTH OF THIS WARM FRONT.
CONFIDENCE IS CERTAINLY NOT HIGH...AS IT RARELY IS WITH CONVECTION
ANYWAY. HOWEVER...CAN SEE EASTERN UPPER...DOWN ALONG NE LOWER
MICHIGAN GETTING INTO AT LEAST SOME EVENING CONVECTION BEFORE
DEEPER SOUTHERLY FLOW AND THE REVAMPED LLJ ARE ABLE TO SHOVE THIS
WARM FRONT THROUGH THE STABLE/COLDER LAKE WATERS. DID DIMINISH
CHANCES FOR RAIN LATER AT NIGHT...BUT AT LEAST HELD ONTO THE
CHANCE FOR STORMS INTO MONDAY...AS ANY DEVELOPING STORMS WILL WANT
TO DIVE SOUTHWARD AND INTO THE GREATER MOISTURE/INSTABILITY LIKE
THE CURRENT CONVECTION IN WISCONSIN. A MILD NIGHT FOR SURE...WITH
LOWS ONLY FALLING INTO THE UPPER 50S NORTH...AND THE LOW TO MID
60S IN NRN LOWER.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 450 AM EDT SUN MAY 27 2012

THE VERY WARM TEMPERATURES WILL CONTINUE INTO MONDAY. A COLD FRONT
WILL THEN MOVE THROUGH MONDAY NIGHT WITH AN UNSEASONABLY COOL UPPER
LEVEL TROUGH BRINGING SHARPLY COOLER AIR ALONG WITH SMALL CHANCES
FOR LIGHT SHOWERS FOR THE MID AND LATE WEEK PERIODS. THE MAIN LONG
TERM FORECAST CONCERNS REVOLVE AROUND POPS AND TEMPERATURES
ESPECIALLY MONDAY AND TUESDAY.

MONDAY INTO MONDAY NIGHT...THE AREA OF LOW PRESSURE WILL MOVE OUT OF
THE NORTHERN PLAINS...THEN ACROSS THE NORTHERN GREAT LAKES REGION
MONDAY NIGHT. THE ASSOCIATED SURFACE WARM FRONT WILL CONTINUE TO
MAKE SLOW PROGRESS ACROSS THE REGION. AT THIS POINT IT LOOKS LIKE IT
WILL BE IN THE VICINITY OF THE STRAITS MONDAY MORNING BEFORE LIFTING
ACROSS EASTERN UPPER BY AFTERNOON. MEANWHILE...THE SURFACE COLD
FRONT WILL MOVE THROUGH EARLY MONDAY NIGHT. WILL HAVE LOW CHANCE
POPS ACROSS EASTERN UPPER MONDAY MORNING THEN INCREASE POPS LATE IN
THE DAY ACROSS WESTERN ZONES (TO LIKELY) AS THE COLD FRONT
APPROACHES. LIKELY POPS ACROSS THE EASTERN FORECAST AREA MONDAY
EVENING WITH LINGERING CHANCE POPS IN THE WEST. POPS WILL THEN DROP
OFF LATE. HIGHS OF WELL INTO THE 80S INTO THE LOWER 90S ARE STILL
EXPECTED ACROSS NORTHERN LOWER WITH THE LOWER TO MIDDLE 80S ACROSS
EASTERN UPPER. LOWS RANGING FROM THE UPPER 40S NORTHWEST TO THE
LOWER 60S SOUTHEAST.

TUESDAY...THE ROCKIES SYSTEM WEAKENS WHILE MOVING AWAY FROM THE
REGION. EXTENDED MODELS ARE THEN IN GOOD AGREEMENT THAT AN UPPER
LEVEL TROUGH APPROACHES FROM THE NORTHWEST LATE. THEREFORE...WILL
HAVE LOW CHANCE POPS ACROSS EASTERN UPPER IN THE AFTERNOON. NOT
NEARLY AS WARM WITH HIGHS RANGING FROM THE MIDDLE 60S NORTH TO THE
MIDDLE 70S SOUTHEAST.

TUESDAY NIGHT INTO WEDNESDAY...THE UPPER LEVEL TROUGH MOVES ACROSS
THE REGION AS A VERY CHILLY SHOT OF AIR DROPS DOWN FROM THE
NORTHWEST (850 MB TEMPS FALL TO NEAR 0 C). SO WILL CONTINUE WITH LOW
CHANCE POPS AND MUCH COOLER TEMPERATURES. LOWS IN THE 40S TO AROUND
50 AND HIGHS ONLY RANGING FROM THE UPPER 40S TO LOWER 60S SOUTHEAST.

THURSDAY THROUGH SATURDAY...THE UNSEASONABLY COOL UPPER LEVEL TROUGH
CONTINUES TO BE IN CONTROL FOR THE REMAINDER OF THE FORECAST.
MEANWHILE...LOW PRESSURE MOVES BY TO THE SOUTHEAST FRIDAY. MODEL
CONSENSUS IS FOR MOISTURE FROM THIS SYSTEM TO REMAIN OFF TO OUR EAST
SO WILL ONLY HAVE SLIGHT CHANCE POPS ACROSS NORTHERN LOWER. HIGHS IN
THE UNSEASONABLY COOL UPPER 50S TO MIDDLE 60S FOR BOTH THURSDAY AND
FRIDAY AND THE MIDDLE 60S TO LOWER 70S SATURDAY. LOWS RANGING FROM
THE CHILLY UPPER 30S TO MIDDLE 40S...WITH A TOUCH OF FROST STILL
EVEN POSSIBLE WEDNESDAY AND THURSDAY NIGHTS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 221 AM EDT SUN MAY 27 2012

VFR CONDITIONS WILL REMAIN THE RULE THRU SUNDAY NIGHT DESPITE THE
DEVELOPMENT OF NMRS SHOWERS AND STORMS OVERNIGHT THRU THE MORNING.
CONVECTION WILL BE DRIVEN BY A SERIES OF SHORT WAVES RIDING ALONG
AND NORTH OF THE APPROACHING WARM FRONT...AND FUELED BY INCREASING
850 MB THETA E RIDGING AS WELL AS INCREASING ELEVATED INSTABILITY AS
THE WARM FRONT DRAWS CLOSER. WINDS JUST OFF THE DECK WILL INCREASE
LATE TONIGHT INTO THE MORNING AS THE ERN EDGE OF A LOW LEVEL JET
LEANS INTO THE REGION. E/SE SURFACE WINDS BELOW 10 KTS WILL SHIFT TO
THE S/SW BY SUNDAY AFTERNOON AS THE WARM FRONT LIFTS THRU NRN LWR
MICHIGAN.

&&

.MARINE...
ISSUED AT 450 AM EDT SUN MAY 27 2012

SOUTHERLY WINDS WILL GENERALLY REMAIN BELOW ADVISORY LEVELS
THROUGH TUESDAY...DUE TO IMPRESSIVE OVER WATER STABILITY. THERE
WILL BE SOME STRONGER FLOW ALOFT TONIGHT INTO MONDAY AHEAD OF A
COLD FRONT...SO MAYBE A FEW LOCATIONS ALONG THE LAKE MICHIGAN
SHORE COULD SEE SOME 25KT GUSTS AIDED BY COASTAL CONVERGENCE.
A SECONDARY COLD FRONT ARRIVES TUESDAY NIGHT WITH STRONG COLD
ADVECTION AND A SWITCH TO INSTABILITY OVER THE LAKES. AGAIN...IT
MAY BE A BIT GUSTY...BUT ATTM...ADVISORY LEVEL GUSTS ARE NOT
ANTICIPATED.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...MB
SYNOPSIS...AS
SHORT TERM...SD
LONG TERM...AS
AVIATION...MR
MARINE...SD
Hazardous weather outlook, May 27, 5:35 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
535 AM EDT SUN MAY 27 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281245-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
535 AM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT THE GRAND TRAVERSE BAY REGION
OVER TOWARD THE SAGINAW BAY THROUGH DAYBREAK. THE REMAINDER OF THE
DAY WILL FEATURE A SMALL CHANCE FOR THUNDERSTORMS...PRIMARILY
ACROSS EASTERN UPPER MICHIGAN. NONE OF THE STORMS ARE EXPECTED TO
BE SEVERE.

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TONIGHT ACROSS
EASTERN UPPER...AND PORTIONS OF NORTHEAST LOWER MICHIGAN. THESE
STORMS ARE ALSO NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SWING THROUGH NORTHERN MICHIGAN MONDAY AFTERNOON
AND MONDAY NIGHT. THIS WILL BRING ANOTHER CHANCE FOR
THUNDERSTORMS.

THERE IS A CHANCE FOR FROST IN SEVERAL COMMUNITIES IN NORTHERN
MICHIGAN WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SMD

In the hours before

Local storm report, May 27, 7:16 AM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
716 AM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     MARINE TSTM WIND 1 WNW MANISTEE          44.25N 86.35W
05/27/2012  M47.00 MPH       MANISTEE           MI   C-MAN STATION

&&

HALBLAUB
Special weather statement, May 27, 7:38 AM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
738 AM EDT SUN MAY 27 2012

MIZ020-025-026-031>033-271215-
BENZIE MI-GRAND TRAVERSE MI-LEELANAU MI-MANISTEE MI-MISSAUKEE
MI-WEXFORD MI-
738 AM EDT SUN MAY 27 2012

...STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING IN PROGRESS...

AT 737 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM INTERLOCHEN TO 7
MILES SOUTHWEST OF MANISTEE...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. AT 715 AM...WINDS GUSTED TO 40 MPH AT
THE FRANKFORT AIRPORT.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CADILLAC...
  LAKE CITY...
  BRETHREN...
  MESICK...
  SHERMAN...
  WELLSTON...
  MANTON...
  MITCHELL STATE PARK...
  JENNINGS...
  LUCAS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HALBLAUB
Local storm report, May 27, 7:56 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
756 AM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     TSTM WND GST     1 WNW MANISTEE          44.25N 86.35W
05/27/2012  M53 MPH          MANISTEE           MI   MESONET

&&

HALBLAUB
Local storm report, May 27, 8:06 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
806 AM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     MARINE TSTM WIND 1 WNW MANISTEE          44.25N 86.35W
05/27/2012  M47 MPH          MANISTEE           MI   C-MAN STATION

&&

HALBLAUB
Special weather statement, May 27, 8:24 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
824 AM EDT SUN MAY 27 2012

MIZ033-034-271315-
MISSAUKEE MI-ROSCOMMON MI-
824 AM EDT SUN MAY 27 2012

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 821 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGGINS LAKE TO 7
MILES SOUTHEAST OF HOXEYVILLE...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...AND FREQUENT DANGEROUS
LIGHTNING ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ROSCOMMON...
  HOUGHTON LAKE...
  PRUDENVILLE...
  ST. HELEN...
  MCBAIN...
  SOUTH HIGGINS LAKE STATE...
  FALMOUTH...
  ROSCOMMON COUNTY AIRPORT...
  VOGEL CENTER...
  MODDERSVILLE...
  LAKE ST. HELEN...
  ROSCOMMON TOWNSHIP...
  NESTER TOWNSHIP...
  TWIN LAKES AREA...
  MERRITT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, May 27, 8:50 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
850 AM EDT SUN MAY 27 2012

MIZ034>036-041-042-271345-
ARENAC MI-GLADWIN MI-IOSCO MI-OGEMAW MI-ROSCOMMON MI-
850 AM EDT SUN MAY 27 2012

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 847 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
SOUTH BRANCH TOWNSHIP TO PRUDENVILLE TO 8 MILES NORTHEAST OF EVART...
AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ST. HELEN...
  WEST BRANCH...
  GLADWIN...
  ALGER...
  STERLING...
  STANDISH...
  TAWAS CITY...
  EAST TAWAS...
  AU GRES...
  AU SABLE...
  OSCODA...
  LAKE ST. HELEN...
  NESTER TOWNSHIP...
  TWIN LAKES AREA...
  CLEAR LAKE...
  SKEELS...
  ROSE TOWNSHIP...
  ROSE CITY...
  BOWMANVILLE...
  LUPTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:21 AM EDTSpecial Marine WarningAPX39 min
May 27, 10:50 AM EDTSpecial Marine WarningAPX55 min

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.